Alert archive / Iowa / Tornado Warnings in 2025

Tornado Warning 35, NWS Quad Cities, IA

August 11, 2025Van Buren County, Iowa

NWS Quad Cities, IA issued this tornado warning at Aug 11, 2025, 10:56 PM CDT for Van Buren County, Iowa. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2025, 10:56 PM CDT (03:56 UTC)
Expired
Aug 11, 2025, 11:26 PM CDT
In force
30 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Van Buren County, IA

The radar

The Quad Cities radar (KDVN), 133 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 11:05 PM CDTTORNADO3 E Utica, IASatellite data shows an EF-U tornado path through crops at this location. This tornado did not hit any structures along its 2.2 mile long path.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2025-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 491 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2025-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
491 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted.

041 
WFUS53 KDVN 120356
TORDVN
IAC177-120445-
/O.NEW.KDVN.TO.W.0035.250812T0356Z-250812T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
1056 PM CDT Mon Aug 11 2025

The National Weather Service in the Quad Cities has issued a

* Tornado Warning for...
  Northeastern Van Buren County in southeastern Iowa...

* Until 1145 PM CDT.

* At 1055 PM CDT, a severe thunderstorm capable of producing a
  tornado was located over Utica, or 7 miles northeast of Keosauqua,
  moving northeast at 20 mph.

  HAZARD...Tornado.

  SOURCE...Weather spotters reported funnel cloud.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Stockport, Utica, and Morris Park around 1100 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 4090 9181 4090 9172 4077 9172 4076 9184
      4082 9190
TIME...MOT...LOC 0355Z 240DEG 18KT 4080 9184 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Gibbs
2 follow-up statements
865 
WWUS53 KDVN 120408
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1108 PM CDT Mon Aug 11 2025

IAC177-120445-
/O.CON.KDVN.TO.W.0035.000000T0000Z-250812T0445Z/
Van Buren IA-
1108 PM CDT Mon Aug 11 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR
NORTHEASTERN VAN BUREN COUNTY...

At 1108 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Utica, or 11 miles northeast of Keosauqua, moving
northeast at 20 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northeastern Van Buren County, including the following locations...
Utica.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 4087 9177 4089 9172 4077 9172 4077 9182
      4083 9184
TIME...MOT...LOC 0408Z 247DEG 16KT 4082 9177 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Gibbs
988 
WWUS53 KDVN 120426
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1126 PM CDT Mon Aug 11 2025

IAC177-120436-
/O.CAN.KDVN.TO.W.0035.000000T0000Z-250812T0445Z/
Van Buren IA-
1126 PM CDT Mon Aug 11 2025

...THE TORNADO WARNING FOR NORTHEASTERN VAN BUREN COUNTY IS
CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
the Quad Cities.

&&

LAT...LON 4087 9177 4089 9172 4077 9172 4077 9182
      4083 9184
TIME...MOT...LOC 0424Z 240DEG 18KT 4086 9167 

$$

Gibbs

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Aug 11, 6:42 PM CDT, 4 hours 14 minutes earlier. Its key messages:

  • We will continue to see persistent chances for showers and storms through the area tonight and Tuesday morning. While the severe threat is low, there remains a nonzero threat for an isolated strong/severe storm.
  • "Cold" front passes through late Tuesday, leaving us with high pressure and more pleasant dewpoints. Temperatures will still remain seasonably warm through the week.
  • We will remain largely dry for the remainder of the week after Tuesday, with precipitation chances increasing late in the weekend and beyond.
Area forecast discussion, Aug 11, 6:42 PM CDT, 4 hours 14 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
642 PM CDT Mon Aug 11 2025

.KEY MESSAGES...

- We will continue to see persistent chances for showers and
  storms through the area tonight and Tuesday morning. While the
  severe threat is low, there remains a nonzero threat for an
  isolated strong/severe storm.

- "Cold" front passes through late Tuesday, leaving us with high
  pressure and more pleasant dewpoints. Temperatures will still
  remain seasonably warm through the week.

- We will remain largely dry for the remainder of the week
  after Tuesday, with precipitation chances increasing late in
  the weekend and beyond.

&&

.SHORT TERM /THROUGH TUESDAY/...
Issued at 219 PM CDT Mon Aug 11 2025

Active weather continues through tonight, as an MCV tracks nearby.
This MCV is a result of the overnight/morning MCS that decayed
over portions of KS/MO. With southwest flow set up over the
Upper Midwest, the MCV will track northeast from northwest MO
through central IA this evening. Ahead of this, we will see a
weak band of forcing coming through the area. This morning, we
saw scattered showers/storms with this, but that activity has
died off. While guidance isn't picking up on the shower/storm
potential, I cannot say that we will be completely dry through
the afternoon. Rather, with this coming through during peak
heating, I think we will see isolated showers/storms again,
similar to what we saw this morning. Current guidance indicates
this band of forcing coming through mid- afternoon and being
situated near Interstate 80 at that time. Thus, I would say that
there will be a 15-30% chance for showers/storms between 3-6pm.
Confidence on this will be low, largely because there are some
factors that may limit coverage/initiation of convection this
afternoon, such as residual cloud cover. Thus, will have to
continue to monitor mesoscale trends this afternoon for any
storms chances. Aside from the low-end storm chances this
afternoon, we will see temperatures in the low-mid 80s once
again, with dewpoints remaining in the low 70s throughout. Thus,
another warm and humid day is being seen.

This evening and tonight, we will continue to see influence from the
passing MCV. With that, we will still have a boundary draped over
our area, roughly along the Mississippi River. This, along with
bouts of energy passing through the area ahead of the main
shortwave, will increase shower/storm potential this evening and
through the night. Better confidence in thunderstorm coverage will
be around the midnight hour and beyond, as that will be when the
best forcing moves in. With the main shortwave remaining west of the
area, we will see another LLJ set up over the area tonight as well.
Thus, this will further supply moisture and LLVL forcing, favoring a
continuation of the storm threat through tonight. This activity will
largely be focused along the aforementioned boundary, but scattered
convection cannot be ruled out for the remainder of the area.
Although, those located along the stalled boundary will see the
potential for repeating rounds of storms tonight. Not only will
PWATs around 1.75-2.00"+ favor heavy rainfall in any storm, but
areas that see repeated rounds of storms will see a flash flood
threat. Some CAMs are highlighting the potential for 1-2" of rain in
the hardest hit areas, with locally higher amounts possible. These
shower/storm chances will remain through the night, slowly pushing
east through Tuesday morning. Guidance shows plenty of dry time
tonight, but we are not confident in that, with such forcing and
moisture pooling over the area. Thus, opted to largely hold 30-60%
PoPs through the night. While we are not outlooked for severe
weather, I wouldn't discount the low-end chance for a strong to
severe storm. Some CAMs are highlighting a complex coming through
that can produce some locally gusty winds, some of which may be
severe. Again, this seems to be largely focused at locations along
the Mississippi River at this time. Otherwise, it will remain
cloudy, gloomy, and mild through the night, with temperatures around
70.

Tomorrow, we will finally start to see the main shortwave trek east
across the area. Through the morning and early hours of the
afternoon, we may continue to see scattered shower/storm activity as
the wave and weak cold front pass through the area. This will
largely be focused in areas along/east of the Mississippi River. By
mid-late afternoon, much of this activity should be in our far east,
if not already out of our area. Temperatures will remain in the mid
80s throughout, with humidity remaining higher until the
evening/night.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
Issued at 219 PM CDT Mon Aug 11 2025

Tuesday night, we will finally see the shortwave move east of our
area, with upper level northwest flow kicking in. Wednesday, we will
see this northwest flow dominate aloft and LLVLs, as a weak upper
ridge builds over central Iowa. Surface high pressure will settle in
at this point, with a post frontal airmass and dry advection moving
in. Thus, we will finally see more pleasant humidity values work in
midweek and through much of the second half of the work week.
Moisture will be the main change in airmass that we see, as we will
continue to see temperatures in the mid 80s through Thursday.
Thursday and beyond, we see the surface high pressure move off east
of the area, with southerly return flow kicking in for the end of
the work week. With that, we will see temperatures rise into the
upper 80s to near 90. This timeframe will be characterized as dry
and hot, with passing clouds.

The weekend and beyond, we see LLVL southwesterly flow increase over
the area again, with warm advection allowing for higher humidity air
to work in, as well as increase the temperatures. Upper 80s to low
90s will remain through the weekend, with humid conditions, making
it feel a little unpleasant again. Current forecast hints at the
potential for heat indices around 100 for some. While we will see
moisture increase through the area, the corridor of strongest
southwesterly flow will remain west of the area, keeping the best
moisture and forcing west of the area. Thus, precipitation chances
remain low (<30%) for now, with spatial coverage limited at this
time. Storm track currently seems to be north and west of the area,
but will come close enough that the current PoPs are largely
confined to our northern counties. This pattern will slowly shift
easterly though, introducing more widespread chance PoPs
(30-40% chance) Sunday through Monday. Thus, this will be
something to monitor over the next few days, as an active
pattern will set up somewhere over the Upper Mississippi River
Valley late this weekend and into next week.

&&

.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 629 PM CDT Mon Aug 11 2025

VFR conditions are forecast to start the period. A developing
low level jet tonight plus a storm system moving across the area
will lead to showers and thunderstorms developing in the 3 to 9
UTC window and continuing through sunrise. MVFR to IFR ceilings
and visibilities are possible with the strongest storms. MVFR
ceilings are forecast to linger into the afternoon before
lifting.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...None.
IL...None.
MO...None.

&&

SHORT TERM...Gunkel
LONG TERM...Gunkel
AVIATION...Cousins
Hazardous weather outlook, Aug 11, 2:51 PM CDT, 8 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
251 PM CDT Mon Aug 11 2025

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-122000-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
251 PM CDT Mon Aug 11 2025

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Scattered showers and storms will develop this evening and last
through the night. While not outlooked, an isolated strong to
severe storm cannot be ruled out. Primary threats with these
storms will be heavy rain, frequent lightning, and gusty winds.
Heavy rainfall and repeating storms over some areas may result in
localized flash flooding.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Isolated to scattered showers and storms will continue through the
day Tuesday, diminishing through the afternoon. Main hazards will
be heavy rain and lightning.

Hot and humid conditions return late this week, with some seeing
heat indices around 100 Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated for today and tonight.

TG

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 9:50 PM CDTTornado WarningDVNVan Buren40 min
Aug 11, 10:22 PM CDTTornado WarningDVNVan Buren38 min
Aug 11, 11:14 PM CDTTornado WarningDVNHenry46 min
Aug 11, 11:33 PM CDTSpecial Weather StatementDVNVan Buren42 min
Aug 12, 12:01 AM CDTSpecial Weather StatementDVNHenry44 min
Aug 12, 12:13 AM CDTSpecial Weather StatementDVNJefferson, Van Buren47 min
Aug 12, 12:24 AM CDTSpecial Weather StatementDVNLee51 min
Aug 12, 12:43 AM CDTSpecial Weather StatementDVNJefferson, Keokuk47 min
Aug 12, 12:58 AM CDTSpecial Weather StatementDVNDes Moines, Henry, Lee, Louisa, Washington47 min
Aug 12, 1:47 AM CDTSpecial Weather StatementDVNIowa43 min
Aug 12, 2:27 AM CDTSpecial Weather StatementDVNClinton, Jackson, Scott48 min
Aug 12, 2:45 AM CDTSpecial Weather StatementDVNDubuque, Jones45 min
Aug 12, 3:37 AM CDTSpecial Weather StatementDVNDubuque38 min

Nearby

Tornado Warnings in Iowa, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.